# SDR CA031015013

- Difficulty date: September 25, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 5,508 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 350A33020005
- Part serial: MA0049
- Condition: Making Metal
- Location: Tail Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT HAD AN TGB CHIP LIGHT INFLIGHT.  LANDED AT HIS BASE FOR THE ENGINEER TO CHECK IT OUT. THEY FOUND A LOT OF A DARK GRAY SLUDGY SUBSTANCE WHICH PUT THE CHIP LIGHT ON. THEY DRAINED THE GEARBOX ANDDID A GROUND RUN FOR ABOUT .5 HOUR AND FOUND NOTHING (NO METAL).  WE REPLACED THE GEARBOX WITH A NEW OVERHAULED ONE AND SENT THIS GEARBOX FOR REPAIR OR OVERHAUL.
